Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 19, 2016, 4:00 PM EDT for Indian River County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Sep 19, 2016, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 18 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WWUS82 KMLB 192000
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT MON SEP 19 2016
FLZ047-192100-
SOUTHERN BREVARD COUNTY FL-
400 PM EDT MON SEP 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMP HOLLY FISH CAMP...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST MELBOURNE...PALM BAY...MELBOURNE...AND MALABAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2782 8087
2808 8087 2809 8086 2812 8086 2817 8055
2812 8054 2782 8039
TIME...MOT...LOC 1958Z 266DEG 17KT 2804 8078
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 3:50 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 19, 3:50 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 350 PM EDT MON SEP 19 2016 .DISCUSSION... Currently/Tonight... Broad area of low pres centered over the Carolinas will remain nearly stationary overnight and will maintain a light but steady wrly flow acrs central FL. West coast sea breeze will make good inland progress while the east coast sea breeze remains trapped along and east of the I-95 Corridor. Convection with fqnt CG ltg and torrential rain along the east coast sea breeze should expand inland as the east and west coast sea breezes interact along and east of the FL Turnpike. Convection thus far limited largely to points east of Okeechobee- Orlando-Flagler Beach, leaving plenty of time and energy for shras/tsras to continue dvlpg where the airmass has not been worked over. Even so, convective initiation has occurred svrl hrs earlier than on Sunday. Anticipate convection lingering past sunset but choking off by mid evening...ending before midnight. Weak steering flow aloft will result in storm motion at or below 10mph...allowing any additional convection to generate torrential rain with lcl amounts btwn 2.0"-3.0", as well as fqnt CG ltg. Tue-Thu... The tail end of an H30-H20 jet streak lifting acrs north GA and the Carolinas will merge with a strong zonal jet along the USA/Canadian border, leaving a weak mid/upr lvl steering flow acrs the SE CONUS. Meanwhile...a deep lyr anticyclone over the srn plains will merge with a weaker anticyclone over the desert SW while lifting N/NE into the Midwest/Great Plains region. This latter feature will trap the broad low/mid troffing pattern over the SE thru midweek. As the trof meanders along the SE seaboard, central FL will experience a light but steady W/SW flow thru the H85-H50 steering lyr. Wrly flow will extend thru the H100-H70 lyr as well as the trof prevents the Bermuda Ridge axis from establishing a clear foothold acrs the FL peninsula. This flow pattern will favor the east peninsula for diurnal precip, especially as the lower pres field allows deep moisture to pool over the region. Moisture will be further boosted on Tue as a pre-frontal moisture band extending from the Carolina coast into the central GOMex pushes PWAT values to btwn 2.00"-2.25". Moisture may decline slightly past midweek as drier air over the FL Straits works its way into the srn peninsula/Lake-O region. Aloft, little change in mid lvl temps as the weak steering winds will not be able to change out the airmass. H50 temps btwn -6C/-7C will persist, as will H70 temps arnd 9C. Resulting lapse rates arnd 6.0C/KM will support deep convection with fqnt CG ltg, heavy localized rain, and strong sfc wind gusts. Sct/nmrs PoPs on Tue then a gradual tapering back to 30-40 percent should occur through Thu, with the highest chances shifting back to the northern/interior counties. No sig changes to max/min temps... readings within 5F of climo avg. Extended...(prev disc) Initially the cut off low to our north will be weakening and weak ridging aloft should exist between Tropical Cyclone Karl and Florida. The GFS and ECMWF are actually quite similar in this regard. The system should then get picked up by a stronger trough digging over the western Atlantic and be shunted eastward. No significant drying/subsidence is indicated locally though, so scattered afternoon/evening thunderstorms should continue. If the forecast for Karl works out, there should be some increasing surf with a high rip current risk. && .AVIATION...Thru 20/18Z. Sfc winds: Coastal sites...thru 20/00Z E/SE 7-11KTS...btwn 20/00Z- 20/03Z bcmg W/SW AOB 3KTS...btwn 20/12Z-20/15Z bcmg W/SW 6-10KTS. Interior sites...thru 20/00Z W/NW 6-9KTS...btwn 20/00Z-20/03Z bcmg W/SW AOB 3KTS...btwn 20/12Z-20/15Z bcmg W/NW 5-8KTS. Vsbys/WX/Cigs: Coastal sites thru 20/00Z sct MVFR shras/IFR tsras. Interior sites...thru 19/21Z sct MVFR shras/IFR tsras...btwn 19/21Z- 20/02Z nmrs MVFR shras/IFR tsras/slgt chc LIFR tsra sfc COOKOUTS. && .MARINE... Broad troffing pattern over the Deep South/Carolina coast expected to prevail through late week...keeping the wrn flank of the Bermuda Ridge either disrupted or suppressed over the FL straits. Very weak pgrad will prevail acrs the lcl Atlc waters, resulting in lgt/vrbl nocturnal/morning winds...easterly aftn/evng winds due to seabreeze circulation. Favorable seas thru midweek...AOB 2FT nearshore and 2- 3FT offshore. Seas increasing toward week's end as swells from distant Tropical Storm Karl advect into the lcl Atlc...building to 3- 4FT nearshore and 4-5FT offshore by sunset Fri/daybreak Sat. Troffing pattern will prevail aloft as well...generating a light but persistent W/SW steering flow through midweek. Very moist air will result in high rain chances with the possibility for for offshore moving storms thru Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 74 88 / 30 60 30 50 MCO 75 91 74 90 / 30 60 30 50 MLB 75 90 74 89 / 30 60 40 50 VRB 75 89 74 89 / 30 60 40 50 LEE 75 90 74 90 / 30 60 30 50 SFB 75 91 74 90 / 30 60 30 50 ORL 75 90 75 90 / 30 60 30 50 FPR 74 89 73 88 / 30 60 40 50 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Public/Marine Forecast...Bragaw Impact WX/Aviation.......Glitto
Hazardous weather outlook, Sep 19, 10:40 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EDT MON SEP 19 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1040 AM EDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... INCREASING MOISTURE WILL SUPPORT A HIGHER COVERAGE OF AFTERNOON LIGHTNING STORMS TODAY. AS THE EAST COAST SEA BREEZE DEVELOPS EARLY THIS AFTERNOON, ISOLATED LIGHTNING STORMS WILL DEVELOP NEAR THE COAST WITH COVERAGE INCREASING AS THE BOUNDARY DRIFTS FURTHER INLAND DURING THE AFTERNOON. THE GREATEST COVERAGE IS EXPECTED NEAR THE ST. JOHNS RIVER INTO OKEECHOBEE COUNTY LATE THIS AFTERNOON. A FEW OF THE STORMS WILL PUSH BACK TOWARD THE COAST INTO THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING, TORRENTIAL DOWNPOURS, AND BRIEF GUSTY WINDS UP TO 40 MPH. .FLOOD IMPACT... SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT 30 TO 60 MINUTE PERIOD. TEMPORARY MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS MAY OCCUR. NEVER DRIVE THROUGH WATER OF AN UNKNOWN DEPTH...SEEK AN ALTERNATE ROUTE. .MARINE THUNDERSTORM GUST IMPACT... COVERAGE OF STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 KNOTS OVER THE INTRACOASTAL AS WELL AS INLAND LAKES AND RIVERS IS EXPECTED TO BE HIGHER TODAY. ISOLATED TO SCATTERED LIGHTNING STORMS WILL DEVELOP NEAR THE COAST EARLY THIS AFTERNOON AS THE SEA BREEZE DEVELOPS. COVERAGE OF STORMS WILL GRADUALLY INCREASE ACROSS THE INTERIOR WITH THE HIGHEST COVERAGE EXPECTED IN THE VICINITY OF THE ST. JOHNS RIVER AND OKEECHOBEE COUNTY LATE THIS AFTERNOON. A FEW OF THE STORMS COULD PUSH BACK TOWARD THE COAST THIS EVENING. .RIP CURRENT IMPACT... A LINGERING EASTERLY SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. THE SEAWARD PULL OF A RIP CURRENT CAN BE LIFE THREATENING. HEED THE ADVICE OF LIFEGUARDS AS WELL AS BEACH PATROL FLAGS AND SIGNS. NEVER SWIM IN THE OCEAN ALONE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGHER MOISTURE WILL SUPPORT INCREASED RAIN CHANCES THROUGH MID WEEK, WITH AFTERNOON LIGHTNING STORMS FOCUSING ACROSS INLAND AREAS BEFORE DRIFTING BACK TOWARD THE EAST COAST LATE IN THE DAY. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED INTO LATE WEEK AS A MORE TYPICAL MID SEPTEMBER RAINFALL PATTERN CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. ULRICH/GLITTO
In the hours before
Special weather statement, Sep 19, 2:22 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT MON SEP 19 2016 FLZ054-059-191900- ST. LUCIE FL-INDIAN RIVER FL- 222 PM EDT MON SEP 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 300 PM EDT... AT 222 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT PIERCE...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT PIERCE...VERO BEACH...INDIAN RIVER SHORES...SAINT LUCIE NUCLEAR POWER PLANT AND WINTER BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2729 8042 2773 8052 2776 8036 2732 8018 TIME...MOT...LOC 1822Z 262DEG 13KT 2743 8033 15
Special weather statement, Sep 19, 2:55 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT MON SEP 19 2016
FLZ054-059-191945-
ST. LUCIE FL-INDIAN RIVER FL-
255 PM EDT MON SEP 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND INDIAN RIVER
COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS INDIAN RIVER COUNTY AND CENTRAL SAINT LUCIE COUNTY...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
STORMS WILL ALSO CONTAIN FREQUENT TO EXCESSIVE LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...SEBASTIAN AND VERO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2721 8017 2724 8019 2721 8019 2722 8021
2722 8024 2723 8021 2726 8023 2726 8028
2722 8028 2721 8026 2721 8067 2756 8068
2756 8076 2764 8078 2764 8079 2782 8087
2782 8039 2721 8014
TIME...MOT...LOC 1853Z 260DEG 17KT 2752 8063
15Special weather statement, Sep 19, 3:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT MON SEP 19 2016
FLZ047-192000-
SOUTHERN BREVARD COUNTY FL-
314 PM EDT MON SEP 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
400 PM EDT...
AT 312 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MELBOURNE...MOVING EAST AT 15 MPH. ADDITIONAL STRONG STORMS
WERE ALSO DEVELOPING 8 MILES WEST OF MICCO.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SEBASTIAN...SATELLITE BEACH...
MICCO...BAREFOOT BAY AND MALABAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2782 8085
2823 8086 2827 8056 2812 8054 2782 8039
TIME...MOT...LOC 1912Z 260DEG 16KT 2815 8068
15Special weather statement, Sep 19, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT MON SEP 19 2016
FLZ047-192100-
SOUTHERN BREVARD COUNTY FL-
400 PM EDT MON SEP 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...
AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMP HOLLY FISH CAMP...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST MELBOURNE...PALM BAY...MELBOURNE...AND MALABAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2782 8087
2808 8087 2809 8086 2812 8086 2817 8055
2812 8054 2782 8039
TIME...MOT...LOC 1958Z 266DEG 17KT 2804 8078
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:20 PM EDT | Special Marine Warning | MLB | 40 min | |
| Sep 19, 2:22 PM EDT | Special Weather Statement | MLB | Saint Lucie | 38 min |
| Sep 19, 2:55 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 50 min |
| Sep 19, 2:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 19, 3:06 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 84 min |
| Sep 19, 3:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Sep 19, 3:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Sep 19, 3:54 PM EDT | Areal Flood Advisory | MLB | Brevard | 51 min |
| Sep 19, 4:08 PM EDT | Special Weather Statement | MLB | Osceola | 52 min |
| Sep 19, 4:12 PM EDT | Special Marine Warning | MLB | 48 min | |
| Sep 19, 5:17 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 58 min |
| Sep 19, 5:21 PM EDT | Special Weather Statement | MLB | Okeechobee | 54 min |
| Sep 19, 6:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Sep 19, 7:04 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola | 86 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.